Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Hypoglycemia. Had terrible reaction, palpitations and vomiting. Should take Synthroid in empty stomach or before or after meals?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3014 Questions
When should Synthroid be taken and should it be taken on an empty stomach and time restraints before or after meals?
Posted Fri, 28 Jun 2013 in Medicines and Side Effects
Answered by Dr. Ivan R. Rommstein 49 minutes later
Hi and welcome to XXXXXXX

It should be taken on empty stomach, the whole tablet, 1 hour before breakfast (or 1 hour before other meal if cant be taken in the morning) with full glass of water. Dont crash it

Synthroid dose should be reduced gradually and with caution. It shouldnt be switched from 50 to 25 in one or few days. In this case, TSH and thyroid hormonal levels variations may cause symptms you ve experienced. SO you should for example take 5 days in week 50mg and then 2 days 25. And then 4 days 50, 3 days 25, and so on.
But all this should be followed by thyroid hormones levels checks.

Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor